Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2008, 4:00 PM CDT for Montgomery County, Wilson County, Woodson County, Kansas. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 4:00 PM CDT (21:00 UTC)
- Expired
- May 10, 2008, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Montgomery County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 148 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:16 PM CDT | HAIL 1.75 | 4 Ne Elk City, KS | |
| May 10, 4:16 PM CDT | HAIL 1.75 | 5 Nw Independence, KS | REPORTED NEAR ELK CITY LAKE. |
| May 10, 4:20 PM CDT | TSTM WND DMG | 3 E Sycamore, KS | 1.5 INCH HAIL OCCURED WITH STORM AND 11 INCH DIAMETER TREE LIMBS DOWN. |
| May 10, 4:20 PM CDT | HAIL 2.5 | Sycamore, KS | TENNIS BALL SIZED HAIL IN SYCAMORE |
| May 10, 4:21 PM CDT | HAIL 2.5 | Sycamore, KS | 2.5 INCH HAIL NORTH OF INDEPENDENCE NEAR SYCAMORE |
| May 10, 4:30 PM CDT | HAIL 1.75 | 4 W Neodesha, KS | ALSO ESTIMATED 50 MPH WINDS. |
| May 10, 4:34 PM CDT | HAIL 1 | Neodesha, KS | |
| May 10, 4:34 PM CDT | HAIL 1.5 | 2 N Cherryvale, KS | 1.5 INCH HAIL |
| May 10, 4:35 PM CDT | HAIL 1 | 5 Wnw Parsons Tri City, KS | QUARTER SIZED HAIL |
| May 10, 4:40 PM CDT | TSTM WND GST 70 | Parsons Tri City Airpor, KS | MEASURED GUST AT THE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 10, 11:29 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 102100
SVRICT
KSC125-205-207-102145-
/O.NEW.KICT.SV.W.0099.080510T2100Z-080510T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
WILSON COUNTY IN SOUTHEAST KANSAS.
WOODSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 445 PM CDT.
* AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM YATES CENTER TO
BUXTON TO ELK CITY...AND MOVING EAST AT 36 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTOONA...BATESVILLE...BENEDICT...BUFFALO...BUXTON...CHERRYVALE...
COYVILLE...ELK CITY...FREDONIA...INDEPENDENCE...NEODESHA...NEW
ALBANY...PARSONS TRI CITY AIRPORT...ROSE...SYCAMORE...TORONTO...
YATES CENTER.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3720 9596 3789 9595 3801 9551 3720 9552
TIME...MOT...LOC 2100Z 255DEG 31KT 3788 9576 3748 9593
3727 9591
$$
DARMOFAL5 follow-up statements
000
WWUS53 KICT 102117
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT SAT MAY 10 2008
KSC125-205-207-102145-
/O.CON.KICT.SV.W.0099.000000T0000Z-080510T2145Z/
WOODSON KS-WILSON KS-MONTGOMERY KS-
416 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY...WILSON AND WOODSON COUNTIES UNTIL 445 PM CDT...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF YATES
CENTER TO FREDONIA TO SYCAMORE...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR NEODESHA BY 425 PM CDT.
NEAR CHERRYVALE BY 435 PM CDT.
THE TOWNS OF BENEDICT...ROSE...SYCAMORE AND PARSONS TRI CITY AIRPORT
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED 4 MILES
NORTHEAST OF ELK CITY IN MONTGOMERY COUNTY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3720 9596 3789 9595 3801 9551 3720 9552
TIME...MOT...LOC 2116Z 255DEG 31KT 3791 9559 3752 9576
3731 9574
$$
SCHRECK000
WWUS53 KICT 102123
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT SAT MAY 10 2008
KSC125-205-207-102145-
/O.CON.KICT.SV.W.0099.000000T0000Z-080510T2145Z/
WOODSON KS-WILSON KS-MONTGOMERY KS-
423 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY...WILSON AND WOODSON COUNTIES UNTIL 445 PM CDT...
AT 420 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO BASEBALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF ROSE TO ALTOONA TO
SYCAMORE...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHERRYVALE BY 430 PM CDT.
THE TOWNS OF SYCAMORE...BENEDICT...ROSE AND PARSONS TRI CITY AIRPORT
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
HAIL UP TO 2.50 INCHES IN DIAMETER HAS BEEN REPORTED IN SYCAMORE IN
MONTGOMERY COUNTY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3720 9596 3789 9595 3801 9551 3720 9552
TIME...MOT...LOC 2123Z 255DEG 31KT 3792 9552 3754 9569
3733 9567
$$
SCHRECK000
WWUS53 KICT 102129
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SAT MAY 10 2008
KSC125-205-207-102145-
/O.CON.KICT.SV.W.0099.000000T0000Z-080510T2145Z/
WOODSON KS-WILSON KS-MONTGOMERY KS-
429 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY...WILSON AND WOODSON COUNTIES UNTIL 445 PM CDT...
AT 424 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO BASEBALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF ROSE TO ALTOONA TO
SYCAMORE...MOVING EAST AT 36 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHERN MONTGOMERY...WILSON AND WOODSON COUNTIES...INCLUDING THE
TOWNS OF ALTOONA...NEODESHA...CHERRYVALE AND PARSONS TRI CITY
AIRPORT.
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO TENNIS BALL SIZE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3720 9590 3789 9585 3801 9551 3720 9552
TIME...MOT...LOC 2129Z 255DEG 31KT 3793 9546 3755 9563
3734 9561
$$
SCHRECK000
WWUS53 KICT 102136
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT SAT MAY 10 2008
KSC125-205-207-102145-
/O.CON.KICT.SV.W.0099.000000T0000Z-080510T2145Z/
WOODSON KS-WILSON KS-MONTGOMERY KS-
436 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONTGOMERY...EASTERN WILSON AND SOUTHEASTERN WOODSON COUNTIES UNTIL
445 PM CDT...
AT 433 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO BASEBALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF ROSE TO ALTOONA TO
PARSONS TRI CITY AIRPORT...MOVING EAST AT 36 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN WILSON...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN WOODSON
COUNTIES...INCLUDING THE TOWN OF PARSONS TRI CITY AIRPORT.
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED 4 MILES WEST OF
NEODESHA IN WILSON COUNTY WITH THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3720 9580 3777 9572 3801 9551 3720 9552
TIME...MOT...LOC 2136Z 255DEG 31KT 3794 9539 3757 9556
3736 9554
$$
SCHRECK000
WWUS53 KICT 102140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
439 PM CDT SAT MAY 10 2008
KSC125-205-207-102149-
/O.EXP.KICT.SV.W.0099.000000T0000Z-080510T2145Z/
WOODSON KS-WILSON KS-MONTGOMERY KS-
439 PM CDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY...
EASTERN WILSON AND SOUTHEASTERN WOODSON COUNTIES WILL EXPIRE AT 445
PM CDT...
AT 438 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL BE MOVING OUT OF THE
WARNED AREA AT ABOUT 445 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3720 9580 3777 9572 3801 9551 3720 9552
TIME...MOT...LOC 2139Z 255DEG 31KT 3795 9536 3758 9553
3737 9551
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:27 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 10, 2:27 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT SAT MAY 10 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE STRONG WINDS TONIGHT AND OUR NEXT PRECIPITATION CHANCE ON TUESDAY. TONIGHT: CONVECTION IS ONGOING ACROSS SOUTHEAST KANSAS THIS AFTERNOON...WHILE THE COLD FRONT IS JUST MOVING INTO CENTRAL KANSAS AT 18Z. THE CONVECTION IS EXPECTED TO BE EAST OF THE FORECAST AREA BY ABOUT 00Z THIS EVENING...AND SKIES ARE GOING TO CLEAR FAIRLY QUICKLY AFTER MIDNIGHT. TEMPERATURES TONIGHT WILL BE QUITE CHILLY ACROSS CENTRAL KANSAS AS OVERNIGHT LOWS WILL BE IN THE MIDDLE 30S. FURTHER SOUTHEAST WILL BE WARMER...WITH LOWS IN THE LOW TO MIDDLE 40S. WINDS ARE GOING TO BE QUITE STRONG BEHIND THE FRONT TONIGHT ACROSS MUCH OF THE AREA. WE WILL BE ADDING SOME COUNTIES TO THE EAST OF THE CURRENT WIND ADVISORY AND KEEP THAT PORTION OF THE ADVISORY GOING UNTIL 12Z BEFORE THE WINDS WEAKEN. THE WINDS MAY WEAKEN A BIT EARLIER THAN THAT...BUT 12Z LOOKS LIKE THE BEST CHOICE RIGHT NOW. SUNDAY-MONDAY: SUNDAYS TEMPERATURES ARE GOING TO BE BELOW NORMAL WITH NORTHERLY WINDS GRADUALLY BECOMING WEAKER THROUGHOUT THE DAY. SURFACE HIGH PRESSURE WILL BUILD IN AND MAKE FOR A SUNNY DAY ACROSS THE FORECAST AREA. MONDAY WILL BE QUITE A BIT WARMER (MAYBE 10 DEGREES WARMER OR SO) AS WINDS SHIFT TO THE SOUTH AGAIN AHEAD OF THE NEXT SYSTEM. STILL LOOKS LIKE A FAIRLY SUNNY DAY...BUT A BIT BREEZY WITH THE SOUTHERLY WINDS. TUESDAY-FRIDAY: TUESDAY IS GOING TO BE A TRANSITION DAY IN THE UPPER PATTERN FROM ZONAL TO MUCH MORE AMPLIFIED. A SURFACE FRONT WILL COME THROUGH DURING THE DAY TUESDAY AND THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE FRONT. THE MAIN FORCING IS OFF TO THE EAST BY 06Z FRIDAY...SO WE REMOVED PRECIPITATION CHANCES AFTER 06Z FRIDAY. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AT THE SURFACE...AND SHOULD KEEP THINGS DRY UNTIL FRIDAY. WITH NORTHWEST FLOW ALOFT...IT WILL BE DIFFICULT TO HAVE MUCH CONFIDENCE IN THE PRECIPITATION FORECAST FOR THE MIDDLE TO END OF THE WEEK. HOWEVER...CONFIDENCE IS HIGH THAT TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DURING THIS TIME AND THE MAIN MOISTURE WILL BE PUSHED SOUTH OF THE AREA SO NO MAJOR STORMS ARE ON THE HORIZON. SCHRECK && .AVIATION... INITIAL CONCERN IS TIMING OF THUNDERSTORMS...WITH DEVELOPMENT POSSIBLE IN THE VICINITY OF KICT NR ONSET OF FORECAST AND LIKELY ONGOING IN SOUTHEAST KS IN THE VICINITY OF KCNU. FRONT WILL BE NEAR KRSL AT 18Z ...AND RAPIDLY MOVE ACROSS ENTIRE AREA BY 0000 UTC. VERY GUSTY WINDS ANTICIPATED BEHIND FRONT WITH G30-40KT LIKELY AT MOST SITES. SOME VFR WRAP AROUND CLOUDS THIS EVENING WITH FEW IF ANY CLOUDS BY SUN MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 66 46 77 / 10 0 0 0 HUTCHINSON 40 66 46 78 / 10 0 0 10 NEWTON 41 66 45 77 / 10 0 0 0 ELDORADO 42 65 45 77 / 10 0 0 0 WINFIELD-KWLD 43 66 46 77 / 10 0 0 0 RUSSELL 37 67 45 81 / 10 0 0 10 GREAT BEND 37 68 46 82 / 10 0 0 10 SALINA 39 65 46 77 / 10 0 0 10 MCPHERSON 40 66 45 78 / 10 0 0 10 COFFEYVILLE 45 64 43 76 / 30 0 0 0 CHANUTE 44 62 43 75 / 30 0 0 0 IOLA 44 62 43 75 / 30 0 0 0 PARSONS-KPPF 44 64 43 76 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR KSZ052-068-083-092. WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR KSZ053-069-070-093-094-098. WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ032-033-047-048-050- 067. WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ049-051-082-091. &&
Hazardous weather outlook, May 10, 3:37 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT SAT MAY 10 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 337 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THIS AFTERNOON IN THE VICINITY OF I-35 AND THEN MOVE ACROSS SOUTHEAST KANSAS BEFORE SUNSET. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE SEVERE STORMS...AND ISOLATED TORNADOES ARE POSSIBLE. SEVERE WEATHER IS MOST LIKELY EAST OF A LINE FROM IOLA TO SEDAN. A WIND ADVISORY IS IN AFFECT FOR CENTRAL AND SOUTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTHEAST KANSAS. STRONG NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT. PLEASE SEE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS FOR MONDAY AFTERNOON...AND A WIND ADVISORY COULD BE REQUIRED FOR THIS PERIOD. A SECOND STORM SYSTEM WILL MOVE OUT INTO THE CENTRAL PLAINS ON TUESDAY AND BRING CHANCES OF THUNDERSTORMS TO THE REGION AGAIN. THERE IS A CHANCE FOR A FEW STRONG OR SEVERE STORMS ACROSS MAINLY SOUTHEASTERN KANSAS...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY UNTIL SUNSET TONIGHT...MAINLY EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/HOWERTON/SCHRECK
In the hours before
Local storm report, May 10, 3:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL W GRENOLA 37.35N 96.45W
05/10/2008 E1.75 INCH ELK KS TRAINED SPOTTER
GOLFBALL SIZED HAIL
&&
JMBLocal storm report, May 10, 3:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 1 NE MOLINE 37.37N 96.29W
05/10/2008 E1.00 INCH ELK KS STORM CHASER
&&
CDBLocal storm report, May 10, 3:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 10 SW DEXTER 37.08N 96.84W
05/10/2008 E1.75 INCH COWLEY KS TRAINED SPOTTER
GOLFBALL SIZED HAIL AT 256TH AND GROUSE CREEK ROAD 10
MILES SW OF DEXTER
&&
JMBLocal storm report, May 10, 3:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 16 E ARKANSAS CITY 37.07N 96.75W
05/10/2008 E1.00 INCH COWLEY KS TRAINED SPOTTER
QUARTER SIZED HAIL
&&
JMBLocal storm report, May 10, 3:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL ELK FALLS 37.37N 96.19W
05/10/2008 E2.50 INCH ELK KS TRAINED SPOTTER
HAIL UP TO THE SIZE OF TENNIS BALLS
&&
JMBLocal storm report, May 10, 4:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL ELK FALLS 37.37N 96.19W
05/10/2008 M1.75 INCH ELK KS TRAINED SPOTTER
GOLFBALL SIZED HAIL
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:54 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 36 min |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 46 min |
| May 10, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 54 min |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 25 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 59 min |
| May 10, 5:09 PM CDT | Tornado Warning | ICT | Labette | 21 min |
| May 10, 5:19 PM CDT | Tornado Warning | ICT | Labette | 11 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.